North Carolina, 2018Hail and Damaging Winds in North Carolina, June 25, 2018
June 25, 2018 · NWS RAH · 28 events in 11 counties and zones
Strong to severe convection initially developed in a region of weak to moderately instability in the vicinity of surface boundary near the North Carolina, South Carolina border. Subsequently a line of severe thunderstorms developed in Tennessee in association with a southeast advancing mesoscale convective vortex that moved across the mountains and then across central North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe convection initially developed in a region of weak to moderately instability in the vicinity of surface boundary near the North Carolina, South Carolina border. Subsequently a line of severe thunderstorms developed in Tennessee in association with a southeast advancing mesoscale convective vortex that moved across the mountains and then across central North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 25, 2:00 PM EST, 42 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Mon Jun 25 2018
.SYNOPSIS...
A surface boundary will drift south overnight and stall across
northern South Carolina on Tuesday. The front will linger across
the Carolinas into Wednesday before beginning to dissipate as
another cold front approaches from the northwest on Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...
Radar and satellite imagery highlight the first of a few mid level
perturbations expected to cross central NC during the next 18-24
hours. This initial disturbance currently passing just north of the
VA/NC border, north of Raleigh, and triggering isolated convection
within the deck of mid level clouds over the northern Piedmont and
northern Coastal Plain. This feature will continue to skirt to our
north-northeast through late afternoon, triggering additional
showers and storms, primarily north-northeast of Raleigh. While bulk
shear is decent over this region (~30kts), instability weak at best
and not projected to become anymore unstable.
The next perturbation currently initiating/sustaining bands of
convection across eastern TN, moving into the higher terrain of
western NC. As this upper level support gets closer to the Foothills
and western Piedmont of NC, should see additional t-storms develop
in vicinity of the Yadkin/Pee Dee River by 20Z. At the same time,
shear will be increasing over this region, helping to organize the
convection into broken bands. Where the bands bow out is where the
probability of locally damaging winds will be greatest. Still
appears that the best instability will reside in vicinity of the
SC/NC border. Latest meso analysis has low level lapse rates in
excess of 8 deg C, thanks to temperatures in the low-mid 90s and
dewpoints in the mid-upper 60s, plus forecast soundings depict deep
inverted V signatures in this region. Additionally, DCAPE of 1000
J/kg expected to cover this region into the evening. Thus, still
expect a significant wind threat for our southern counties as these
storms move east-southeast across this region, primarily between 6
PM and 10 PM. The storms that possess sustained updrafts with mid
level rotation will also have the greatest threat to produce hail to
the size of quarter or ping pong balls, though this occurrence
should be rare.
Earlier indications of storms moving repeatedly across the same
location are weaker compared to 12-24 hours ago. Thus, the threat
for localized flooding has diminished for the time being.
It appears that convection will diminish in coverage and intensity
after 03Z, with just isolated-scattered showers and isolated storms
possible through the overnight. A low level east-northeast wind will
usher a slightly cooler, though not necessarily a less humid, air
mass into our region overnight. Min temps by early Tuesday should
vary from the upper 60s to the lower 70s.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 240 PM Monday...
Difficult forecast with the dependent evolution of multiple
features likely to drive the sensible weather on Tuesday and
Tuesday night.
The upper air pattern will feature a ridge aloft centered over the
Gulf of Mexico with a weak northwest flow aloft. Multiple
convectively enhanced perturbations in the flow aloft will
transition across and toward central NC during the period. In
addition, a surface boundary noting a notable drop in dew points
will be positioned across northern SC at the start of the
period.
It appears the front should be established south of the RAH CWA on
Tuesday morning although its exact location will be dependent
on how the convection tonight evolves and the impact of a
convectively induced cold pool. NWP guidance is stubborn with
a northward retreat of the boundary during the day. The result
should be a cooler and more stable air mass across central NC
with a rather moist profile. With the addition of a couple of
disturbances in the flow aloft, expect some scattered showers in
the morning, mainly across the north that slide east and
northeast across the western and northern Piedmont northeast
toward the northern Coastal Plain. A midday lull appears likely
followed by an increase in showers and storms during the
afternoon and evening. The air mass on Tuesday afternoon is likely
to be weakly unstable, potentially moderately, near the SC border.
Still, several CAMs signal that convection in the central Plains
will generate an MCV that will rapidly move east, and support a band
of showers and storms that sweeps east across central NC between
late afternoon and mid evening. Rain chances decrease significantly
overnight.
With clouds and a cooler airmass, temperatures on Tuesday will
range in the 70s for most of the day with highs in the 79 to 86
range. Lows on Tuesday night will range in the upper 60s to lower
70s. -Blaes
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 155 PM Monday...
The upper pattern will be shifting in the mid week as a final short
wave moves east across the Great Lakes and its associated weakening
surface front moves slowly southeast and across the area Wednesday
into Wednesday night. A residual CAD airmass will be in place, with
cloudiness hindering the morning temperature rise, but erosion will
be quick as southwest flow deepens and strengthens ahead of the
front. Expect highs to reach 85 northwest to around 90 across the
south with 30-40 PoPs at this point, which could be on the low side.
The upper trof axis will be slow to move off the coast Thursday and
will maintain chance PoPs tied to the diurnal cycle in the coastal
Plain. Highs will be on the uptick with increased sun and warm air
advection...mostly lower 90s.
Late week through early next week will be dominated by strong high
pressure aloft building over the Mid Atlantic region, with weak
surface ridging down the coast. This will provide us with dry and
hot weather through the period, but the stacked ridging will not be
in a favored position to produce excessively hot temperatures as low
level flow will be predominantly northeasterly. The subsident
atmosphere will be unfavorable for convection, but the flow will
enhance inland progression of the sea breeze each day, so widely
scattered late day storms will be possible in the Coastal
Plain/Sandhills. Highs Friday through Monday will top out in the mid
90s after morning mins in the low to mid 70s.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 205 PM Monday...
Current VFR conditions at 18Z across central NC will deteriorate
from the west later this afternoon and tonight as clusters of
showers and thunderstorms cross the region. The bulk of the showers
and storms will occur between 20Z through 03Z. The stronger/severe
storms will be accompanied by very heavy rain producing brief
instances of IFR visibility and wind gusts 40-55kts, and possibly
some hail.
While the threat for strong/severe convection will dwindle after
02Z, areas of showers will persist through the night and into early
Tuesday. In addition, ceilings will lower into the LIFR/IFR
categories after midnight, and persist into Tuesday morning. Slow
improvement in the ceilings is anticipated for Tuesday afternoon
through Wednesday morning.
Convection should be less numerous from mid week and beyond as an
area of high pressure strengthens just north of our region. The
presence of this system should inhibit afternoon convective
development, especially across the northern counties, with isolated-
scattered convection possible late in the day-early evening across
the far south-southeast. Otherwise VFR parameters anticipated for
the remainder of the week and into the weekend.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jun 25, 12:25 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
125 PM EDT Mon Jun 25 2018
NCZ038-039-073>077-083>086-088-089-260930-
Davidson-Randolph-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
125 PM EDT Mon Jun 25 2018
...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely needed after 3 PM, lasting through much
of this evening.
NCZ007>011-026>028-260930-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
125 PM EDT Mon Jun 25 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ021>025-040>043-078-260930-
Forsyth-Guilford-Alamance-Orange-Durham-Chatham-Wake-Johnston-Wilson-
Wayne-
125 PM EDT Mon Jun 25 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...This Afternoon and Tonight.
Isolated severe thunderstorms are likely this afternoon through this
evening. The main sever weather hazard will be damaging straight
line winds. Locally excessive rainfall in urbanized areas may result
in flooding of streets and poor drainage areas. The threat for
severe weather appears greatest between 4 PM and Midnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed in the Triad region after 3 PM.
In the hours before
Local storm report, Jun 25, 9:48 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MOUNT OLIVE 35.19N 78.07W
06/24/2018 WAYNE NC DEPT OF HIGHWAYS
MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY
NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED
BY RADAR.
&&Local storm report, Jun 25, 10:29 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 5 WSW CARPENTER 35.79N 78.96W
06/24/2018 CHATHAM NC 911 CALL CENTER
TREE DOWN ACROSS AND BLOCKING PART OF HWY
751.
&&
BSDLocal storm report, Jun 25, 10:39 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 5 WSW CARPENTER 35.79N 78.96W
06/24/2018 CHATHAM NC 911 CALL CENTER
TREE DOWN BLOCKING A PORTION OF NC ROUTE
751.
&&Local storm report, Jun 25, 10:52 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG GORMAN 36.04N 78.82W
06/24/2018 DURHAM NC FIRE DEPT/RESCUE
SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
STREET, REDWOOD ROAD, AND GEER STREET.
&&Local storm report, Jun 25, 11:10 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 NNW BENSON 35.40N 78.56W
06/24/2018 JOHNSTON NC 911 CALL CENTER
TREE DOWN ON MODULE UNIT AT BENSON
ELEMENTARY SCHOOL.
0210 PM TSTM WND DMG 2 NNW BENSON 35.40N 78.56W
06/24/2018 JOHNSTON NC TRAINED SPOTTER
TREE DOWN ON DOGEYE RD NEAR NORTH LINCOLN ST
IN BENSON.
0210 PM TSTM WND DMG 1 WNW BENSON 35.39N 78.57W
06/24/2018 JOHNSTON NC TRAINED SPOTTER
TREE DOWN ON MINGO RD AND WEST MAIN ST IN
BENSON.
0308 PM TSTM WND DMG 2 SSE NEWTON GROVE 35.23N 78.35W
06/24/2018 SAMPSON NC 911 CALL CENTER
TREE DOWN ON HOBBTON HIGHWAY NEAR ALEX
BENTON RD.
0320 PM TSTM WND DMG 6 E HOBBTON 35.19N 78.21W
06/24/2018 SAMPSON NC DEPT OF HIGHWAYS
TREE DOWN ON POWER LINES.
0344 PM TSTM WND DMG 1 NNE LINDEN 35.27N 78.74W
06/24/2018 HARNETT NC 911 CALL CENTER
TREE DOWN ON NC 217 AND HORSESHOE BEND RD.
0345 PM TSTM WND DMG 4 N LILLINGTON 35.46N 78.82W
06/24/2018 HARNETT NC DEPT OF HIGHWAYS
TREE DOWN ON SHOULDER OF BALLARD ROAD.
0420 PM TSTM WND DMG 7 SSE SPIVEY'S CORNER 35.15N 78.49W
06/24/2018 SAMPSON NC DEPT OF HIGHWAYS
TREE DOWN ON MT ELAM CHURCH ROAD. TIME
ESTIMATED BY RADAR.
0425 PM TSTM WND DMG 1 SW LAURINBURG 34.75N 79.48W
06/24/2018 SCOTLAND NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS
THE CITY, ESPECIALLY SOUTH OF HWY 74.
0430 PM TSTM WND DMG 6 SE ANDERSON CREEK 35.21N 78.86W
06/24/2018 CUMBERLAND NC 911 CALL CENTER
8 TREES BLOWN DOWN AT THE INTERSECTION OF
ELLIOT FARM RD AND ELLIOT BRIDGE RD.
0454 PM TSTM WND DMG 6 E HOBBTON 35.19N 78.21W
06/24/2018 SAMPSON NC 911 CALL CENTER
POWER LINES BLOWN DOWN AND INTO TREES.
0500 PM TSTM WND DMG MOUNT OLIVE 35.19N 78.07W
06/24/2018 WAYNE NC DEPT OF HIGHWAYS
MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY
NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED
BY RADAR.
0510 PM TSTM WND DMG 7 S FALCON 35.10N 78.63W
06/24/2018 SAMPSON NC PUBLIC
TREE DOWN ON MAXWELL ROAD.
0625 PM TSTM WND DMG CLINTON 35.00N 78.33W
06/24/2018 SAMPSON NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN IN THE
CLINTON AREA.
0625 PM TSTM WND DMG SALEMBURG 35.02N 78.50W
06/24/2018 SAMPSON NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN IN THE
SALEMBURG AREA.
0825 PM TSTM WND DMG GORMAN 36.04N 78.82W
06/24/2018 DURHAM NC FIRE DEPT/RESCUE
SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
STREET, REDWOOD ROAD, AND GEER STREET.
0905 PM TSTM WND DMG 5 WSW CARPENTER 35.79N 78.96W
06/24/2018 CHATHAM NC 911 CALL CENTER
TREE DOWN BLOCKING A PORTION OF NC ROUTE
751.
0905 PM TSTM WND DMG 5 WSW CARPENTER 35.79N 78.96W
06/24/2018 CHATHAM NC UTILITY COMPANY
TREES DOWN ON POWER LINES.
1033 PM TSTM WND DMG 6 WSW HARRELLS 34.69N 78.29W
06/24/2018 SAMPSON NC DEPT OF HIGHWAYS
CORRECTS TIME FROM THE PREVIOUS TSTM WND DMG
REPORT FROM 6 WSW HARRELLS. TREE DOWN ON
SCRONCE ROAD, SOUTH OF TOMAHAWK HIGHWAY.
TIME ESTIMATED BY RADAR.
&&Special weather statement, Jun 25, 2:26 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT MON JUN 25 2018
NCZ085-086-088-252030-
Scotland NC-Hoke NC-Cumberland NC-
326 PM EDT MON JUN 25 2018
...WIDELY SCATTERED SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS
WILL AFFECT NORTHEASTERN SCOTLAND...SOUTHWESTERN CUMBERLAND AND HOKE
COUNTIES UNTIL 430 PM EDT...
At 324 PM EDT, Doppler radar was tracking developing showers and
strong thunderstorms near Raeford, Rockfish and Bowmore, moving east
at 20 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Fayetteville, Raeford, Antioch, Hope Mills, Wagram, Silver City,
Vander, Cedar Creek, Rockfish and Bowmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3477 7941 3505 7944 3513 7924 3504 7873
3485 7872 3485 7883 3483 7890 3490 7894
3495 7904 3483 7919 3484 7935 3482 7936
3477 7933
TIME...MOT...LOC 1924Z 285DEG 18KT 3497 7913
BLAESThunderstorm Wind, Hoke
- When
- June 25, 2:42 PM EST
- Where
- Hoke County, 1.65 mi NE of Arabia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.968, -79.101
A tree was reported down on a power line in the 3100 block of Pittman Grove Church Road.
Hail, Hoke
- When
- June 25, 2:45 PM EST
- Where
- Hoke County, 1.71 mi N of Arabia
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.975, -79.120
Quarter size hail was reported along Phillipi Church Road near Posey Farm Road.
Hail, Cumberland
- When
- June 25, 3:35 PM EST
- Where
- Cumberland County, 1.13 mi W of Lakedale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -78.940
Hail, Cumberland
- When
- June 25, 3:35 PM EST
- Where
- Cumberland County, 0.57 mi E of Fayetteville
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.070, -78.890
Ping Pong size hail was reported in Downtown Fayetteville.
Thunderstorm Wind, Cumberland
- When
- June 25, 3:35 PM EST
- Where
- Cumberland County, 1.2 mi S of Kornbow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.063, -78.920
One tree was reported down on Morganton Road.
Hail, Scotland
- When
- June 25, 4:25 PM EST
- Where
- Scotland County, 1.13 mi W of Scotch Grove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.850, -79.440
Hail, Hoke
- When
- June 25, 4:30 PM EST
- Where
- Hoke County, 4.47 mi ENE of Sanatorium
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.100, -79.260
Hail up to ping pong size was reported.
Hail, Scotland
- When
- June 25, 4:50 PM EST
- Where
- Scotland County, 2.66 mi ESE of Crossway
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.730, -79.460
Thunderstorm Wind, Forsyth
- When
- June 25, 5:55 PM EST
- Where
- Forsyth County, 1.2 mi WNW of Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.104, -80.441
One tree was reported down on Conrad Road near Shallowford Road.
Thunderstorm Wind, Forsyth
- When
- June 25, 6:04 PM EST
- Where
- Forsyth County, 0.93 mi W of Clemmons
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.019, -80.397
One large tree was reported down on Meeting House Lane, near Clemmons Road.
Thunderstorm Wind, Davidson
- When
- June 25, 6:10 PM EST
- Where
- Davidson County, 0.89 mi SE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 35.810, -80.260
Trees were reported down into multiple residences across the county.
Thunderstorm Wind, Davidson
- When
- June 25, 6:15 PM EST
- Where
- Davidson County, 1.32 mi ENE of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.830, -80.250
One tree was reported down on a house in Lexington.
Thunderstorm Wind, Davidson
- When
- June 25, 6:34 PM EST
- Where
- Davidson County, 0.56 mi E of Denton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.630, -80.110
One tree was reported down on a house in Denton.
Thunderstorm Wind, Stanly
- When
- June 25, 6:40 PM EST
- Where
- Stanly County, 1.83 mi ESE of Albemarle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.360, -80.190
Several trees were reported across the county, including in the city of Albemarle.
Thunderstorm Wind, Anson
- When
- June 25, 7:01 PM EST
- Where
- Anson County, 1.82 mi ESE of Burnsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.111, -80.220
One tree was reported down across Race Track Road.
Thunderstorm Wind, Randolph
- When
- June 25, 7:01 PM EST
- Where
- Randolph County, 1.97 mi SSW of Asheboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.673, -79.841
One tree was reported down at the intersection of Mack Road and McDowell Road.
Thunderstorm Wind, Montgomery
- When
- June 25, 7:08 PM EST
- Where
- Montgomery County, 1.24 mi S of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.352, -79.900
One tree was reported down on Reynolds Street, near Hickory Street.
Thunderstorm Wind, Anson
- When
- June 25, 7:18 PM EST
- Where
- Anson County, 0.69 mi N of Peachland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 34.990, -80.270
One tree was reported down along United States Highway 74 in Peachland.
Thunderstorm Wind, Moore
- When
- June 25, 7:20 PM EST
- Where
- Moore County, 2.68 mi N of Spies
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.459, -79.700
One tree was reported down at Dover Church Road and Dan Road.
Thunderstorm Wind, Moore
- When
- June 25, 7:27 PM EST
- Where
- Moore County, 1.56 mi ENE of Spies
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.427, -79.674
One tree was reported down near Browns Mills Road and Bascom Chapel Road.
Thunderstorm Wind, Montgomery
- When
- June 25, 7:29 PM EST
- Where
- Montgomery County, 2.82 mi E of Candor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.299, -79.720
One tree was reported down along Highway 211 near the Moore County Line.
Thunderstorm Wind, Moore
- When
- June 25, 7:30 PM EST
- Where
- Moore County, 1.26 mi W of Leaman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 35.500, -79.592
One tree was reported down on power lines along Odell Road.
Thunderstorm Wind, Moore
- When
- June 25, 7:40 PM EST
- Where
- Moore County, 1.72 mi N of Robbins
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.455, -79.604
One tree was reported down in the road at Highway 705 and Leaman Road.
Thunderstorm Wind, Richmond
- When
- June 25, 7:45 PM EST
- Where
- Richmond County, 3.58 mi SE of Covington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.109, -79.830
One tree was reported down on Cartledge Creek Road.
Thunderstorm Wind, Moore
- When
- June 25, 7:50 PM EST
- Where
- Moore County, 3.51 mi NNE of Harris
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.349, -79.531
One tree was reported down across Bethlehem Church Road and Scotch Burying |Road.
Thunderstorm Wind, Moore
- When
- June 25, 8:00 PM EST
- Where
- Moore County, 0.32 mi NNW of Taylortown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 35.224, -79.482
One tree was reported down at Juniper Lake Road and Murdocksville Road.
Thunderstorm Wind, Richmond
- When
- June 25, 8:20 PM EST
- Where
- Richmond County, 1.69 mi E of Plainview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.150, -79.700
One tree was reported down near Highway 73.
Thunderstorm Wind, Hoke
- When
- June 25, 9:12 PM EST
- Where
- Hoke County, 1.46 mi WNW of Rockfish
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.992, -79.092
One tree was reported down on Rockfish Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 25, 20181 death · 1 injured · $222,000 · 1 in hail · 24 events
- Rip Current in New York, June 25, 20181 death · 1 event
- Tornado and Flash Flooding in Iowa, June 25 to 26, 2018$420,000 · EF0 · 34 events
- Damaging Winds and Lightning Strike in Alabama, June 25, 20181 injured · $300,000 · 50 kt wind · 3 events
- Damaging Winds in North Carolina, June 25, 2018$200,000 · 55 kt wind · 16 events
- Damaging Winds in Washington, June 25, 2018$147,000 · 65 kt wind · 13 events
- Flash Flood and Heavy Rain in Iowa, June 25 to 27, 2018$70,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 25, 20181.75 in hail · 40 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$25,000 · 1.75 in hail · 15 events
- Flooding and Damaging Winds in Massachusetts, June 25, 2018$27,000 · 13 events
- Damaging Winds in Kentucky, June 25, 2018$30,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 25, 2018$3,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 767539, 767530, 767532, 767536, 767541, 767533, 767534, 767535, 767542, 767543, 767545, 768376, 768379, 768380, 768381, 768382, 768384, 768385, 768386, 768388, 768390, 768392, 768393, 768395, 768396, 768397, 768398, 768399.